Alert archive / New Hampshire / River Flood Warnings in 2016
River Flood Warning 7, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Feb 25, 2016, 12:48 PM EST for Grafton County, New Hampshire. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 12:48 PM EST (17:48 UTC)
- Expired
- Feb 25, 2016, 9:36 PM EST
- In force
- 9 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- Minor
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 114 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pemigewasset River at Plymouth (PLMN3).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01076500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
585 WGUS41 KGYX 251750 FLWGYX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAY, MAINE 1250 PM EST THU FEB 25 2016 ...The National Weather Service in Gray has issued a flood warning for the following rivers in New Hampshire Pemigewasset River At Plymouth affecting Grafton County .The Pemigewasset River at Plymouth continues to slowly rise. Based on the crest upstream at Woodstock river levels will continue to rise at Plymouth until around 3PM. The latest forecast is to crest just above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC009-260236- /O.NEW.KGYX.FL.W.0007.160225T1748Z-160226T0236Z/ /PLMN3.1.ER.160225T1748Z.160225T1800Z.160225T1836Z.NO/ 1250 PM EST THU FEB 25 2016 The National Weather Service in Gray has issued a * Flood warning for the Pemigewasset River At Plymouth * From this afternoon until this evening. * At 12PM Thursday the stage was 12.8 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast to rise above flood stage by this afternoon and continue to rise to near 13.1 feet by this afternoon. The river will fall below flood stage by this afternoon. * Impact...At 13.0 feet...Minor lowland flooding.. && LAT...LON 4395 7176 4394 7160 4364 7154 4363 7171 $$ Legro
2 follow-up statements
717 WGUS81 KGYX 251858 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 158 PM EST THU FEB 25 2016 ...The flood warning continues for the following rivers in New Hampshire Pemigewasset River At Plymouth affecting Grafton County Suncook River At North Chichester affecting Merrimack County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC009-260426- /O.EXT.KGYX.FL.W.0007.000000T0000Z-160226T0426Z/ /PLMN3.1.ER.160225T1741Z.160225T1830Z.160225T2026Z.NO/ 158 PM EST THU FEB 25 2016 ...Flood warning extended until this evening... The flood warning continues for The Pemigewasset River At Plymouth. * Until this evening. * At 01PM Thursday the stage was 13.5 feet. * Flood stage is 13.0 feet. * The river will continue to fall to below flood stage by late this afternoon. * Impact...At 13.0 feet...Minor lowland flooding.. && LAT...LON 4395 7176 4394 7160 4364 7154 4363 7171 $$ NHC013-260658- /O.EXT.KGYX.FL.W.0006.000000T0000Z-160227T0834Z/ /NCHN3.1.ER.160225T1205Z.160226T0000Z.160227T0234Z.NO/ 158 PM EST THU FEB 25 2016 ...Flood warning extended until late Friday night... The flood warning continues for The Suncook River At North Chichester. * Until late Friday night. * At 01PM Thursday the stage was 8.4 feet. * Flood stage is 7.0 feet. * The river will continue rising to near 8.8 feet by this evening. The river will fall below flood stage tomorrow late evening. * Impact...At 9.0 feet...At 9 feet about 20 camp sites at lazy river campground flooded. 1 camp site flooded at epsom valley campground.. && LAT...LON 4341 7131 4336 7118 4309 7142 4316 7152 $$ Legro
793 WGUS81 KGYX 260230 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 930 PM EST THU FEB 25 2016 ...The flood warning is cancelled for the following rivers in New Hampshire... Pemigewasset River At Plymouth affecting Grafton County ...The flood warning continues for the following rivers in New Hampshire Suncook River At North Chichester affecting Merrimack County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC013-261429- /O.CON.KGYX.FL.W.0006.000000T0000Z-160227T0834Z/ /NCHN3.1.ER.160225T1205Z.160226T0600Z.160227T0234Z.NO/ 930 PM EST THU FEB 25 2016 The flood warning continues for The Suncook River At North Chichester. * Until late Friday night. * At 08PM Thursday the stage was 8.8 feet. * Flood stage is 7.0 feet. * The river will continue rising to near 9 feet by after midnight tonight. The river will fall below flood stage tomorrow late evening. * Impact...At 9.0 feet...At 9 feet about 20 camp sites at lazy river campground flooded. 1 camp site flooded at epsom valley campground.. && LAT...LON 4341 7131 4336 7118 4309 7142 4316 7152 $$ NHC009-260300- /O.CAN.KGYX.FL.W.0007.000000T0000Z-160226T0426Z/ /PLMN3.1.ER.160225T1741Z.160225T1845Z.160225T2300Z.NO/ 930 PM EST THU FEB 25 2016 The flood warning is cancelled for The Pemigewasset River At Plymouth. * At 08PM Thursday the stage was 12.7 feet and falling. * Flood stage is 13.0 feet. * Impact...At 13.0 feet...Minor lowland flooding.. && LAT...LON 4395 7176 4394 7160 4364 7154 4363 7171 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Feb 25, 12:06 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 25, 12:06 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1206 PM EST THU FEB 25 2016
.SYNOPSIS...
LOW PRESSURE WILL DRAG A TRAILING COLD FRONT ACROSS THE AREA
TODAY...PRECEDED BY A SOUTHERLY FLOW AND RECORD BREAKING WARMTH.
BEHIND THE FRONT TEMPERATURES WILL RETURN TO SEASONAL LEVELS ON
FRIDAY. ANOTHER LOW PRESSURE SYSTEM WILL PASS NORTH OF THE REGION
SUNDAY NIGHT AND MONDAY AND WILL DRAG A COLD FRONT ACROSS THE
REGION LATE MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1202 PM...THE RECORD HIGHS AT BOTH PORTLAND AND CONCORD WERE
ECLIPSED THIS MORNING. FOR THIS ESTF UPDATE...I MADE MINOR
ADJUSTMENTS TO NEAR TERM GRIDS THAT REFLECT RADAR AND SATELLITE
TRENDS AND TO INGEST THE CURRENT MESONET.
PREV DISC...
935 AM...FOR THIS ESTF UPDATE I MADE ADJUSTMENTS TO NEAR TERM
GRIDS TO REFLECT RADAR AND SATELLITE TRENDS AND TO INGEST 14ZS
MESONET. TEMPERATURES CONTINUE TO CLIMB IN SOUTHERLY FLOW AHEAD OF
THE COLD FRONT OVER WESTERN NEW ENGLAND. THE CHALLENGE IS TIMING
WHEN WE MIX OUT AT A PARTICULAR LOCATION...WHICH RESULTS IN RAPID
JUMPS IN SURFACE TEMPERATURES. THE RECORD HIGH AT PORTLAND /51F
SET IN 1985/ HAS ALREADY BEEN BROKEN. THE RECORD AT CONCORD / 60F
SET IN 1984/ WILL BE CHALLENGED AS WELL.
PREV DISC...
UPDATE...
HAVE UPDATED TO REMOVE WIND ADVISORY FOR THE MIDCOAST REGION.
STRONGEST WINDS HAVE SHIFTED EAST OF THE REGION. MORE SHOWERS WILL
DEVELOP TODAY...HOWEVER NOT WITH THE INTENSITY OF LAST NIGHT.
PREV DISC...
LOW PRESSURE MOVING EAST ACROSS THE ST LAWRENCE RIVER
VALLEY WILL BRING A WARM AND STRONG SOUTHERLY FLOW ACROSS THE
REGION THIS MORNING WITH RECORD WARM TEMPS. MOST OF THE
THUNDERSTORMS AND HEAVY RAINS WILL COME TO AN END BY 12Z AS A DRY
SLOT MOVES ACROSS THE AREA. THIS IS WELL DEPICTED BY THE TRENDS
OFF THE HRRR MODEL. THE LOW LEVEL JET CURRENTLY MOVING ACROSS THE
FORECAST AREA HAS MIXED DOWN TO THE SURFACE...SO THE GUSTY SURFACE
WINDS WILL CONTINUE OVER MUCH OF THE AREA THROUGH MUCH OF THE DAY
UNTIL THE TRAILING COLD FRONT SWINGS ACROSS THE AREA LATER IN THE
DAY. THE WIND ADVISORY WILL REMAIN IN PLACE ALONG THE MIDCOAST
AREA. RECORD WARM TEMPS WILL START OUT THE DAY BUT WILL COOL SOME
IN THE AFTERNOON AS COLD AIR BEGINS TO FILTER IN BEHIND THE COLD
FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT THE UPPER TROF AND ITS CYCLONIC FLOW WILL BRING PLENTY OF
CLOUDS AND SCATTERED SNOW SHOWERS..MAINLY IN THE MOUNTAINS. VERY
LITTLE IF ANY ACCUMULATIONS EXPECTED. COLDER AIR WILL FILTER IN
TONIGHT AND FRI RETURNING TEMPS TO SLIGHTLY BELOW NORMAL LEVELS.
FRIDAY DRIER AIR MOVES IN ON DOWNSLOPING NORTHWEST WINDS SO A FAIR
AMOUNT OF SUN IS EXPECTED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NORTHWEST WINDS WILL BRING COLDER AIR INTO THE REGION FRIDAY
NIGHT AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. THE RIDGE
WILL MOVE OFF THE COAST SATURDAY AS ANOTHER FRONT APPROACHES THE
REGION FROM THE NORTHWEST. THE FRONT WILL STALL ACROSS THE AREA
SUNDAY AND THEN MOVE NORTH EARLY MONDAY AS A WARM FRONT AS LOW
PRESSURE MOVES NORTH OF THE AREA. THE LOW WILL DRAG A COLD FRONT
ACROSS THE AREA LATE MONDAY USHERING A RETURN MORE SEASONABLE
TEMPERATURES. ANOTHER FRONT WILL APPROACH THE REGION WEDNESDAY
WITH LOW PRESSURE ALONG THE FRONT LATE IN THE WEEK.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...IFR WITH LCL LIFR THROUGH EARLY THIS MORNING. SCT
TSTMS EARLY THIS MORNING OVER EASTERN AND SOUTHERN AREAS AHEAD
OF A COLD FRONT. CONDS IMPROVING TO MVFR TODAY. SFC WINDS WILL
GUST OVR 40 KT UNTIL 15Z THU BEFORE GRADUALLY DIMINISHING. LLWS
WILL PERSIST INTO THE MORNING.
LONG TERM...VFR CONDITIONS FRIDAY NIGHT THROUGH SUNDAY. MVFR
CONDITIONS LATE SUNDAY AND MONDAY.
&&
.MARINE...
SHORT TERM...SOUTHERLY GALES TODAY AS A STRONG COLD FRONT CROSSES
THE WATERS LATER IN THE DAY. WINDS WILL BECOME WEST TONIGHT AND
SLOWLY DIMINISH.
LONG TERM...WINDS AND SEAS MAY DROP BELOW SCA CONDITIONS
SATURDAY...OTHERWISE MAINLY SCA CONDITIONS EXPECTED THROUGH THE
PERIOD.
&&
.HYDROLOGY...
RAINFALL AMOUNTS OF 1 TO 3 INCHES THROUGH THIS MORNING.
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE ON THE EAST-SOUTHEAST
FACING SLOPES OF THE WHITES AND MAINE FOOTHILLS. THIS MAY POSE
SOME FLOODING PROBLEMS FOR POOR DRAINAGE AREAS AS WELL AS
SIGNIFICANT RISES FOR THE SACO...PEMI...AND SWIFT RIVERS.
HOWEVER...THE MAIN STEM RIVERS ARE EXPECTED TO REMAIN BELOW
BANKFULL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR ANZ153.
GALE WARNING UNTIL 5 AM EST FRIDAY FOR ANZ150>152-154.
&&
ESHazardous weather outlook, Feb 25, 7:13 AM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 713 AM EST THU FEB 25 2016 MEZ007>009-012>014-018>028-NHZ001>015-261215- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 713 AM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-261215- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 713 AM EST THU FEB 25 2016 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-261215- CASCO BAY- 713 AM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 25, 7:06 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
706 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM TSTM WND DMG AUBURN 44.10N 70.23W
02/25/2016 ANDROSCOGGIN ME BROADCAST MEDIA
&&
EVENT NUMBER GYX1601506
MCLocal storm report, Feb 25, 8:14 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
814 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG 5 SSW OTISFIELD 44.08N 70.59W
02/25/2016 OXFORD ME NWS EMPLOYEE
TREE DOWN ON BOLSTERS MILLS ROAD. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER GYX1601507
ARNOTTLocal storm report, Feb 25, 8:23 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
823 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM TSTM WND DMG 2 S CASCO 43.98N 70.52W
02/25/2016 CUMBERLAND ME NWS EMPLOYEE
LARGE LIMB DOWN ON ROUTE 121. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER GYX1601508
ARNOTTLocal storm report, Feb 25, 9:52 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
952 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLOOD HINSDALE 42.79N 72.49W
02/25/2016 CHESHIRE NH BROADCAST MEDIA
RT 63 CLOSED DUE TO FLOODING
&&
EVENT NUMBER GYX1601509
MCLocal storm report, Feb 25, 10:31 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1031 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM LIGHTNING SACO 43.50N 70.44W
02/25/2016 YORK ME TRAINED SPOTTER
LIGHTNING SHATTERED A TREE WHICH DAMAGED A HOUSE
&&
EVENT NUMBER GYX1601510
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:50 PM EST | Areal Flood Warning | GYX | Belknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 1 more | 9 hr |
| Feb 25, 12:25 AM EST | Special Weather Statement | GYX | Belknap, Hillsborough, Merrimack, Rockingham | 50 min |
| Feb 25, 1:11 AM EST | Special Weather Statement | GYX | Cheshire, Hillsborough, Rockingham, Strafford | 64 min |
| Feb 25, 1:35 AM EST | Areal Flood Warning | GYX | Belknap, Carroll, Coos, Hillsborough, Merrimack, Rockingham and 1 more | 6 hr |
| Feb 25, 2:13 AM EST | Special Weather Statement | GYX | Belknap, Hillsborough, Merrimack, Rockingham, Strafford | 77 min |
| Feb 25, 3:20 AM EST | Severe Thunderstorm Warning | GYX | Carroll, Rockingham, Strafford | 55 min |
| Feb 25, 4:47 AM EST | River Flood Warning | GYX | Grafton | 12 hr |
| Feb 25, 5:45 AM EST | River Flood Warning | GYX | Merrimack | 43 hr |
| Feb 25, 6:17 PM EST | Areal Flood Advisory | GYX | Coos, Grafton | 3 hr |
Nearby
River Flood Warnings in New Hampshire, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.